# SDR CA990119047

- Difficulty date: January 6, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Dhav DHC8*
- Engine: Pwa PW120A
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Bearing
- Part number: 31073301
- Condition: Spalled
- Location: Gearbox
- Part time: 20,347 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) REDUCTION GEARBOX SENT FOR REFURBISHING.  ON ARRIVAL, A LARGE ACCUMULATION OF METAL FOUND IN RGB CHIP DETECTOR.  SOURCE OF METAL CONTAMINATION FROM SPALLING OF NR 15 BEARING WITH MATERIAL LOSS FROM OUTER RACE.  CAUSE OF SPALLING COULD BE RESULT OF BRG DISTORTION RESULTING FROM EXCESS FRETTING OF BRG LOCATION DIAMETER, OR, RESULT OF LIGHTNING STRIKE, BUT RESIDUAL MAGNETISM FOUND UNLIKE THAT FOUND ON A TYPICAL LIGHTNING STRIKE AND NO EVIDENCE OF ELECT ARCING NOTED.  SIGNIFICANT BUILD ERRORS, USED WRONG (SHORTER) BOLTS TO SECURE NR 15 BRG WHICH MAY HAVE LOOSENED AND EXACERBATED FRETTING CONDITION WHICH WAS POSSIBLE CAUSE OF BRG FAILURE:  NR 12 AND NR 14 BRG HAVE MISMATCHED S/N'S ON INNER AND OUTER RACES.
